Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 12, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 4, 2012, 12:46 AM EDT for McKean County, Potter County, Warren County, Pennsylvania. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2012, 12:46 AM EDT (04:46 UTC)
- Expired
- May 4, 2012, 1:45 AM EDT
- In force
- 59 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties McKean County, PA, Potter County, PA, Warren County, PA
The radar
The State College radar (KCCX), 109 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 4.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 842 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1453 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
116
WUUS51 KCTP 040446
SVRCTP
PAC083-105-123-040545-
/O.NEW.KCTP.SV.W.0012.120504T0446Z-120504T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1246 AM EDT FRI MAY 4 2012
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCKEAN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
NORTHWESTERN POTTER COUNTY IN NORTH CENTRAL PENNSYLVANIA...
EAST CENTRAL WARREN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
* UNTIL 145 AM EDT
* AT 1244 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM ST.
BONAVENTURE TO LEWIS RUN TO LUDLOW...MOVING EAST AT 45 MPH. THESE
STORMS ARE CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BRADFORD AROUND 1250 AM EDT...
WESTLINE AROUND 1255 AM EDT...
REW AND CYCLONE AROUND 100 AM EDT...
SHINGLEHOUSE AND SMETHPORT AROUND 110 AM EDT...
PORT ALLEGANY AND CROSBY AROUND 120 AM EDT...
GENESEE AROUND 130 AM EDT...
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 219...
STATE ROAD 46...STATE ROAD 59...STATE ROAD 446...STATE ROAD 449.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4199 7770 4185 7784 4169 7817 4169 7911
4190 7892 4201 7862
TIME...MOT...LOC 0445Z 271DEG 39KT 4201 7848 4190 7870
4175 7891
$$
FORECASTER: LAMBERT/STEINBUGL1 follow-up statement
586
WWUS51 KCTP 040536
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
136 AM EDT FRI MAY 4 2012
PAC123-040545-
/O.CAN.KCTP.SV.W.0012.000000T0000Z-120504T0545Z/
WARREN PA-
136 AM EDT FRI MAY 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WARREN COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 4171 7864 4180 7854 4190 7829 4199 7811
4199 7770 4185 7784 4169 7817
TIME...MOT...LOC 0535Z 271DEG 39KT 4199 7779 4187 7802
4174 7834 4168 7850
$$
PAC083-105-040545-
/O.CON.KCTP.SV.W.0012.000000T0000Z-120504T0545Z/
MCKEAN PA-POTTER PA-
136 AM EDT FRI MAY 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM EDT
FOR NORTHWESTERN POTTER AND EAST CENTRAL MCKEAN COUNTIES...
AT 127 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH
DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM GENESEE TO 7 MILES SOUTHWEST
OF OSWAYO TO SMETHPORT TO KINZUA BRIDGE STATE PARK...MOVING EAST AT
45 MPH. THE STRONGEST STORM IN THE LINE WAS ABOUT 3 MILES TO THE
WEST OF CROSBY.
SEVERE THUNDERSTORMS WILL BE NEAR...
ROULETTE AND CROSBY AROUND 140 AM EDT...
COUDERSPORT AND KEATING SUMMIT AROUND 145 AM EDT...
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...STATE ROAD
46...STATE ROAD 59...STATE ROAD 449.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING WINDS...
DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...AWAY FROM WINDOWS OR EVEN BELOW GROUND LEVEL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4171 7864 4180 7854 4190 7829 4199 7811
4199 7770 4185 7784 4169 7817
TIME...MOT...LOC 0535Z 271DEG 39KT 4199 7779 4187 7802
4174 7834 4168 7850
$$
FORECASTER: LAMBERT/STEINBUGLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 11:09 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, May 3, 11:09 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1109 PM EDT THU MAY 3 2012 .SYNOPSIS... A WARM FRONT OVER CENTRAL PENNSYLVANIA WILL TRY TO LIFT TO THE NORTH AND EAST OF THE STATE ON FRIDAY. ANOTHER VERY WARM DAY WITH SCATTERED THUNDERSTORMS IS ON TAP FOR FRIDAY. BUT...THEN A COLD FRONT WILL PUSH SOUTHWARD ACROSS THE STATE FRIDAY NIGHT. FAIR WEATHER THIS WEEKEND WILL BE FOLLOWED BY A COLD FRONT ON MONDAY OR TUESDAY AS A DEEPENING UPPER LEVEL TROUGH WILL MOVE IN FOR THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 7 AM FRIDAY MORNING/... WEAKENING NOW OCCURRING TO ALL THE CELLS/CLUSTERS OF STORMS. JUST A FEW PIN DOTS OF SHOWERS NOW POPPING UP OFF THE LAKE ERIE SHORELINE...MOST LIKELY WITH AN OUTFLOW FROM THE BIG MCS/LINE MOVING EASTWARD ACROSS LWR ONT. SO ADDITIONAL THUNDERSTORMS ARE POSSIBLE OVER THE NORTHWEST AND WEST AS JUICY AIR MASS REMAINS OR EVEN GETS THICKER IN THE WEST WITH SLIGHTLY HIGHER THETA E AIR MOVING BACK IN FROM THE WEST. WILL CONTINUE HIGHER CHC/SCT POPS FOR LATER TONIGHT IN THE NW AND TAPER OFF THE POPS IN THE SE SHORTLY. DENSE FOG MAY FORM IN MANY LOCATIONS WHERE RAIN WAS HEAVIEST AS WINDS ARE LIGHT. SKIES SHOULD ALSO STAY RATHER CLEAR OUTSIDE OF ANY POSSIBLE DEVELOPMENTS LATER TONIGHT. WILL JUST MENTION PATCHY FOG OR AREAS OF FOG FOR NOW. && .SHORT TERM /7 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... MIDWESTERN RIDGE AXIS SHARPENS ON FRIDAY...WITH DOWNSTREAM HEIGHT FIELD DEPRESSING IN RESPONSE TO ALLOW COLD FRONT TO PUSH ACROSS CENTRAL PA FRIDAY AFTERNOON AND NIGHT. AM SUNSHINE SOUTH OF FRONT SHOULD PUSH READINGS INTO THE L/80S ACROSS MUCH OF CENTRAL PA BY EARLY AFTN...RESULTING IN A MODERATELY UNSTABLE AIR MASS /SREF MEAN CAPES ARND 1000 J/KG/. BEST CHC OF ISOLATED SVR WX APPEARS TO BE ACROSS NORTHEAST PA...WHERE 00Z MDL DATA AGREES THE HIGHEST CAPES WILL DEVELOP BY LATE AFTN. DWINDLING LINE OF CONVECTION SHOULD SHIFT SOUTH ACROSS THE STATE FRI EVENING WITH PASSAGE OF COLD FRONT. HIGHS WILL ONCE AGAIN REACH TO THE LOW TO MID 80S SOUTH OF THE FRONT...WITH MUCH ABOVE NORMAL HUMIDITY FOR EARLY MAY. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... A DRY...COOLER WX PATTERN MOVES IN FOR THE UPCOMING WEEKEND AS LG SFC ANTICYCLONE BUILDS SE FROM ONTARIO CANADA. PASSAGE OF A WEAK AND FAST-MOVING SHORTWAVE WILL KEEP MENTION OF SHRA/TSRA ACROSS SOUTHERN PA THROUGH SAT. ONE LAST WARMER DAY ON SAT BEFORE TEMPS FALL BACK LATER IN THE WEEKEND AND EARLY NEXT WEEK. WITH DRIER AIR IN PLACE...MORNINGS WILL BE CHILLY /IN THE 40S AND EVEN UPPER 30S IN THE N MTNS/ BEFORE SEASONAL TEMPS IN THE AFTERNOON. MODELS IN LINE WITH NEXT ORGANIZED PCPN EVENT PROGGED FOR TUE- WED...AS A MID-UPPER TROUGH SHIFTS EWD FM THE UPPER MIDWEST AND CENTRAL PLAINS STATES. THERE IS SOME DISCREPANCY BETWEEN THE MODELS ON DEPTH AND PROGRESSION OF THAT SYSTEM...THOUGH BOTH GEFS AND ECMWF ENSEMBLE MEAN SOLUTIONS TRACK SFC COLD FRONT THRU THE AREA LATER TUES OR EARLY WED. UNSETTLED...COOL WX ON TAP FOR LATE NEXT WEEK...AS UPPER TROF SLOWLY PASSES THRU. && .AVIATION /03Z FRIDAY THROUGH TUESDAY/... SOME ADJUSTMENTS TO 03Z TAFS. DID BACK OFF FOG SOME. ALSO ADJUSTED FCST FOR CONVECTION...ESPECIALLY ALONG THE NY BORDER...NORTHWARD...GIVEN AN ABNORMALLY WARM AIRMASS ACROSS NW PA...INTO NY AND WEST INTO OH. OVERALL...LOOKS LIKE THE CONVECTION NEAR NW PA IS SNOWLY WEAKENING...MORE ACTIVE STORMS OVER NY AND TOWARD THE MIDWEST. FOG WILL BE AN ISSUE LATER TONIGHT...MAINLY IN AREAS THAT HAD RAIN EARLIER. WITH WINDS MORE NW ON FRIDAY...LEFT MENTION OF STORMS OUT OF THE 00Z TAF PACKAGE FOR FRIDAY. HOWEVER...ANY STORMS THAT FORM COULD BE ON THE STRONG TO SEVERE SIDE...ESPECIALLY ACROSS EASTERN AND SOUTHERN AREAS. OUTLOOK... SAT...ISOLD TSRA IMPACTS PSBL OVER SRN AIRFIELDS. SUN...VFR. MON...VFR EARLY...THEN MVFR WITH A CHC OF SHOWERS AND STORMS. TUE...MVFR WITH SHOWERS AND STORMS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO NEAR TERM...DANGELO SHORT TERM...DEVOIR/FITZGERALD LONG TERM...RXR/STEINBUGL AVIATION...MARTIN
Hazardous weather outlook, May 3, 11:20 PM EDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1120 PM EDT THU MAY 3 2012 PAZ006-012-018-019-026>028-035>037-041-042-045-046-049>053-056>059- 063>066-041200- POTTER-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-HUNTINGDON- MIFFLIN-JUNIATA-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 1120 PM EDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AN APPROACHING COLD FRONT WILL PRODUCE THUNDERSTORMS ACROSS THE AREA ON FRIDAY. THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS COULD PRODUCE DAMAGING WIND GUSTS OR LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. PAZ004-005-010-011-017-024-025-033-034-041200- WARREN-MCKEAN-ELK-CAMERON-CLEARFIELD-CAMBRIA-BLAIR-SOMERSET-BEDFORD- 1120 PM EDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MARTIN
In the hours before
Special weather statement, May 3, 6:56 PM EDT, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
656 PM EDT THU MAY 3 2012
PAZ050>053-057>059-040000-
COLUMBIA PA-DAUPHIN PA-LEBANON PA-MONTOUR PA-NORTHUMBERLAND PA-
SCHUYLKILL PA-SNYDER PA-
656 PM EDT THU MAY 3 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN SNYDER...
NORTHERN DAUPHIN...NORTHERN LEBANON...NORTHUMBERLAND...SOUTHERN
COLUMBIA...SOUTHERN MONTOUR AND WESTERN SCHUYLKILL COUNTIES...
AT 653 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
RIVERSIDE TO TREVORTON TO REBUCK TO ELIZABETHVILLE TO HALIFAX...
MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL AFFECT ELYSBURG...CATAWISSA...MAINVILLE...MOUNT
CARMEL...PINE GROVE AND FRACKVILLE.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-78 BETWEEN MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 82 AND
123.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE 209...
ROUTE 522...STATE ROAD 61...STATE ROAD 501.
LAT...LON 4051 7627 4051 7634 4049 7643 4041 7629
4039 7629 4039 7696 4089 7689 4089 7682
4095 7688 4098 7688 4097 7620
FORECASTER: MARTINSpecial weather statement, May 3, 7:05 PM EDT, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
705 PM EDT THU MAY 3 2012
PAZ035-036-032330-
FRANKLIN PA-FULTON PA-
705 PM EDT THU MAY 3 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FULTON AND SOUTHWESTERN
FRANKLIN COUNTIES...
AT 702 PM EDT...A STRONG THUNDERSTORM WAS NEAR COVE MILLS...MOVING
EAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES. THIS STORM WILL AFFECT BIG COVE TANNERY
AND CLAYLICK.
THIS WILL IMPACT I-70 BETWEEN MILE MARKERS 159 AND 170.
THIS WILL ALSO IMPACT ROUTE 522.
LAT...LON 3978 7833 3985 7829 3987 7798 3972 7771
3972 7826
FORECASTER: EVANEGOSpecial weather statement, May 3, 7:30 PM EDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
730 PM EDT THU MAY 3 2012
PAZ034>036-040015-
BEDFORD PA-FRANKLIN PA-FULTON PA-
730 PM EDT THU MAY 3 2012
...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN BEDFORD...SOUTHERN
FULTON AND SOUTHWESTERN FRANKLIN COUNTIES...
AT 727 PM EDT...A STRONG THUNDERSTORM WAS NEAR COVE MILLS...MOVING
EAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
SOME TOWNS AFFECTED BY THESE STORMS WILL INCLUDE NEEDMORE...BIG COVE
TANNERY AND CLAYLICK.
THIS WILL IMPACT I-70 BETWEEN MILE MARKERS 153 AND 170.
THIS WILL ALSO IMPACT ROUTE 522.
LAT...LON 3983 7845 3995 7832 3986 7783 3972 7779
3971 7814
FORECASTER: EVANEGOSpecial weather statement, May 3, 7:32 PM EDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
732 PM EDT THU MAY 3 2012
PAZ057-059-063-066-040030-
CUMBERLAND PA-DAUPHIN PA-LANCASTER PA-LEBANON PA-
732 PM EDT THU MAY 3 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CUMBERLAND...
NORTHWESTERN LANCASTER...SOUTHERN DAUPHIN AND SOUTHERN LEBANON
COUNTIES...
AT 731 PM EDT...A STRONG THUNDERSTORM WAS NEAR COLONIAL PARK...MOVING
EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT SKYLINE VIEW...HUMMELSTOWN...HERSHEY...
CAMPBELLTOWN...ANNVILLE AND MOUNT GRETNA.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 238 AND 275...I-81 BETWEEN
MILE MARKERS 64 AND 84...I-83 BETWEEN MILE MARKERS 40 AND 50...I-283.
LAT...LON 4011 7630 4017 7675 4022 7684 4021 7689
4022 7690 4020 7691 4020 7699 4032 7694
4033 7691 4035 7693 4042 7691 4040 7627
4037 7624
FORECASTER: MARTINSpecial weather statement, May 3, 8:10 PM EDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 810 PM EDT THU MAY 3 2012 PAZ035-036-040115- FRANKLIN PA-FULTON PA- 810 PM EDT THU MAY 3 2012 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FRANKLIN AND SOUTHERN FULTON COUNTIES... AT 806 PM EDT...A STRONG THUNDERSTORM WAS NEAR COVE MILLS...MOVING EAST AT 20 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL AFFECT BIG COVE TANNERY...CLAYLICK...GREENCASTLE AND MARION. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-70 BETWEEN MILE MARKERS 164 AND 170...I-81 BETWEEN MILE MARKERS 1 AND 13. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE 522. LAT...LON 3990 7822 3990 7756 3972 7757 3972 7824 FORECASTER: MARTIN
Special weather statement, May 4, 12:27 AM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1227 AM EDT FRI MAY 4 2012
PAZ004-005-040500-
MCKEAN PA-WARREN PA-
1227 AM EDT FRI MAY 4 2012
...A PAIR OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WARREN
AND NORTHWESTERN MCKEAN COUNTIES THROUGH 1 AM EDT...
AT 1222 AM EDT...TWO STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
FROM 6 MILES WEST OF LIMESTONE TO SCANDIA...MOVING EAST AT 40 MPH.
WEST TO NORTHWEST WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE
POSSIBLE WITH THESE STORMS...AND THE OUTFLOW BOUNDARY THAT PRECEDES
THEM TO THE EAST. EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND
LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. THESE STORMS WILL AFFECT KINZUA
DAM...BRADFORD...MARSHBURG...LEWIS RUN AND REW.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 62...ROUTE 219...
STATE ROAD 59...STATE ROAD 446.
LAT...LON 4200 7833 4186 7854 4182 7903 4186 7921
4199 7909 4200 7884
FORECASTER: LAMBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:00 PM EDT | Areal Flood Advisory | CTP | Bedford, Franklin, Fulton | 3 hr |
| May 3, 8:10 PM EDT | Special Weather Statement | CTP | Franklin | 65 min |
| May 4, 12:27 AM EDT | Special Weather Statement | CTP | McKean | 33 min |
| May 4, 3:22 AM EDT | Special Weather Statement | CTP | Columbia, Montour, Union | 68 min |
| May 4, 1:44 PM EDT | Special Weather Statement | CTP | Dauphin | 46 min |
| May 4, 3:20 PM EDT | Special Weather Statement | CTP | Schuylkill | 25 min |
| May 4, 4:57 PM EDT | Special Weather Statement | CTP | Cameron | 48 min |
| May 4, 5:48 PM EDT | Special Weather Statement | CTP | Dauphin | 27 min |
| May 4, 6:08 PM EDT | Special Weather Statement | CTP | Dauphin | 37 min |
| May 4, 6:11 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Perry | 34 min |
| May 4, 7:18 PM EDT | Special Weather Statement | CTP | Perry | 27 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.